Thunderstorm Wind, Cheyenne
- When
- June 1, 4:35 PM MST
- Where
- Cheyenne County, 1 mi NW of St Francis
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -101.817
4 inch diameter tree limbs were broken.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 1, 3:09 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 409 PM MDT SAT JUN 1 2002 HAVE UPDATED TO FORECAST TO ADD ISOLATED THUNDERSTORMS FROM A CHEYENNE TO NORTON COUNTY LINE THIS EVENING. CURRENT RADAR TRENDS SHOW A BROKEN LINE OF THUNDERSTORMS DEVELOPING ALONG A SFC BOUNDARY THAT EXTENDS FROM NEAR WRAY COLORADO TO NORTON KANSAS. LATEST LAPS DATA SHOWS CAPES NEAR 3000 J/KG AND LIS NEAR -4. I FEEL STORMS WILL CONTINUE TO DEVELOP AS THEY ENCOUNTER THE UNSTABLE AIR. OTHERWISE REST OF FORECAST LOOKS FINE. .GLD...NONE. TABER
COZ090-KSZ001>004-NEZ079>081-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT SAT JUN 1 2002 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-STATE AREA UNTIL 1100 PM MDT (MIDNIGHT CDT)... THIS WATCH INCLUDES YUMA COUNTY IN NORTHEAST COLORADO. IN NORTHWEST KANSAS THE WATCH INCLUDES CHEYENNE...RAWLINS...AND DECATUR COUNTIES. THE WATCH ALSO INCLUDES DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN EXTREME SOUTHWEST NEBRASKA. THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 36 THIS EVENING WILL BE CAPABLE PRODUCING DAMAGING WIND GUSTS OF 70 MPH OR MORE...PRIMARILY FROM DOWNBURSTS. THE RECORD SETTING HOT AIR MASS IS RECEIVING MOISTURE AT MID LEVELS OF THE ATMOSPHERE. NUMEROUS SURFACE BOUNDARIES WILL PROVIDE PLENTY OF LOCATIONS FOR THUNDERSTORM DEVELOPMENT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE COMMERCIAL SOURCE OF WEATHER INFORMATION FOR LATER WEATHER UPDATES AND...IF NEEDED...WEATHER WARNINGS. && ENTWISTLE
The Goodland radar (KGLD), 47 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
4 inch diameter tree limbs were broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306483.